MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER
Model Number 90182
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 07/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure in the m1 segment of left middle cerebral artery, the subject stent was used to retrieve the clot.The physician pulled the subject stent retriever, but it broke off from the delivery wire during retraction.Subject stent retriever was stuck inside patient and no attempts were made to remove it.The procedure was not completed successfully.Patient is currently on blood thinner medication and aspirin.Patient is currently recovering from procedure in the intensive care unit.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record review confirms that there is no indication that the device, labeling or packaging failed to meet its specifications when released.The returned device was confirmed to be subject retriever listed from the returned packaging.After decontamination subject retriever was examined and it was observed that the subject stent retriever was not attached to the returned unit.The subject device core wire and shaft coil were examined.The shaft coil was damaged (kinked & stretched) and the core wire was broken/fractured.Sem imaging of the fractured core wire was performed with r&d sustaining and the fracture location was confirmed at the round-to-flat transition area on core wire.The fracture surface was observed to have a "two-zone" fracture; where both brittle fracture and ductile fracture regions are present.Performance testing was not performed due to the condition the device was received.From the condition of the product it appears that the product had been under excessive manipulation.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information was received indicating that the device was prepared as per the dfu, no anomalies noted to the device after removal from the packaging or prior to preparation, and continuous flush was maintained throughout the procedure.Based on the information provided, it is most likely that the subject retriever stent became dislodged from the device itself due to anatomical or procedural factors encountered during the procedure.An assignable cause of procedural factors will be assigned to the as analyzed defects of 'retriever core wire broken during use', 'retriever coils damaged', and as reported defects of 'retriever fractured/broken during use' and 'un-retrieved device fragments', as this issue appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
TREVO XP PROVUE 4MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10367623
Report Number3012931345-2020-00116
Device Sequence Number3044089
Product Code NRY
UDI-Device Identifier00815742001822
UDI-Public00815742001822
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Model Number90182
Device Catalogue Number90182
Device Lot Number0000032043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2020
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM 027 MICROCATHETER (UNKNOWN); PHENOM 027 MICROCATHETER (UNKNOWN)
Outcome Attributed to Adverse Event Other; Required Intervention;